I had Mirena inserted less than a week ago. I am getting sharp pains in my side. They have lasted for over 24 hours. Could this be related?


Hi, as you know, Mirena is an

Hi, as you know, Mirena is an intrauterine device, or IUD, placed into the uterus as a means of birth control. This medical device's manufacturer relates that 12.8 percent of women experience side effects of pelvic or abdominal pain. This doesn't necessarily mean the pain is continuous or long-lasting. There is also a small chance that your uterine wall or cervix was penetrated or perforated during the insertion procedure. With any medical procedure, there is also a small chance of infection. You should call the physician who inserted the IUD and let him or her know about your symptoms and any other symptoms you may be experiencing, such as bleeding, fever, feeling ill, etc. Given the area of your pain, it may be unrelated to the IUD but you should talk with your physician, or a colleague if your physician is unavailable, about it as soon as possible.

Lucy Boyd, RN, BSN

 
disclaimer

The information provided on Contracept.org is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her health professional. This information is solely for informational purposes and does not constitute the practice of medicine. We encourage all visitors to see a licensed physician or nutritionist if they have any concerns regarding health issues related to diet, personal image and any other topics discussed on this site. Neither the owners or employees of Contracept.org nor the author(s) of site content take responsibility for any possible consequences from any treatment, procedure, exercise, dietary modification, action or application of medication which results from reading this site. Always speak with your primary health care provider before engaging in any form of self treatment. Please see our Legal Statement for further information.